Question: I had Botox injections in my forehead and crows feet. Since then, my right eyelid has begun to droop. It’s still soon after my procedure but I’m concerned this will not clear up. Is this normal? Will it clear up and how long does it last?
Answer: Eyelid droop after Botox or Dysport occurs in about 3% of patients according to the literature. However, in my hands over the last 10 years, after thousands of Botox injections, I have not had a single case because while the eyelid droop is a risk of Botox injection, if the Botox is injected in the proper muscles and proper areas then the risk should be very close to zero. If the botox is too dilute, it can spread to other areas as well and paralyze the muscles that normally elevate your eyelids thereby causing an eyelid droop. Luckily, it will wear off in the next 3 months as the botox wears off. See your doctor and discuss your case. The eyedrop, Iopidine, can help improve your symptoms if your doctor thinks its OK to use it.